Alert archive / North Carolina / Beach Hazards Statements in 2019
Beach Hazards Statement 4, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Apr 25, 2019, 8:40 PM EDT for Carteret County, Dare County, Hyde County, North Carolina. It took effect at Apr 26, 2019, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2019, 8:40 PM EDT (00:40 UTC)
- In effect from
- Apr 26, 2019, 8:00 AM EDT
- Expired
- Apr 26, 2019, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Carteret County, NC, Dare County, NC, Hyde County, NC
The radar
The Morehead City radar (KMHX), 92 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -366 J/kg
- Mixed-layer LCL
- 1761 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
907 WHUS42 KMHX 260040 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 840 PM EDT Thu Apr 25 2019 ...HIGH THREAT OF RIP CURRENTS ON FRIDAY... .Strengthening southerly winds combined with easterly swell will lead to a high threat of rip currents and strong longshore current on Friday, for area beaches from Bogue Inlet to Cape Hatteras. NCZ195-196-204-205-261245- /O.NEW.KMHX.BH.S.0004.190426T1200Z-190427T0000Z/ West Carteret-East Carteret-Ocracoke Island-Hatteras Island- 840 PM EDT Thu Apr 25 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT FRIDAY THROUGH FRIDAY EVENING... The National Weather Service in Newport/Morehead City has issued a Beach Hazards Statement, which is in effect from 8 AM EDT Friday through Friday evening. * HAZARDS...A high threat of rip currents and strong longshore current. * LOCATIONS...Area beaches from Bogue Inlet north to Cape Hatteras. * TIMING AND TIDES...The most likely time for strong rip currents will be a couple hours either side of low tide, which will occur around 8 AM and 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$
2 follow-up statements
451 WHUS42 KMHX 260717 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 317 AM EDT Fri Apr 26 2019 ...HIGH THREAT OF RIP CURRENTS FROM CAPE HATTERAS TO BOGUE INLET TODAY... .Strengthening south to southwest winds combined with easterly swell will lead to a high threat of rip currents, strong longshore current and rough surf today, for area beaches from Bogue Inlet to Cape Hatteras. NCZ195-196-204-205-270000- /O.CON.KMHX.BH.S.0004.190426T1200Z-190427T0000Z/ West Carteret-East Carteret-Ocracoke Island-Hatteras Island- 317 AM EDT Fri Apr 26 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * HAZARDS...A high threat of rip currents, strong longshore current, and rough surf. * LOCATIONS...Area beaches from Bogue Inlet north to Cape Hatteras. * TIMING AND TIDES...The most likely time for strong rip currents will be a couple hours either side of low tide, which will occur around 8 AM and 8 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. Shore break occurs when waves break directly on the beach. The most common injuries with strong shore break are neck and back injuries, which most often occur when the powerful surf throws a swimmer or surfer head first into the bottom. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. && $$
122 WHUS42 KMHX 261529 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 1129 AM EDT Fri Apr 26 2019 ...HIGH THREAT OF RIP CURRENTS FROM CAPE HATTERAS TO BOGUE INLET TODAY... .Strengthening south to southwest winds combined with easterly swell will lead to a high threat of rip currents, strong longshore current and rough surf today, for area beaches from Bogue Inlet to Cape Hatteras. NCZ195-196-204-205-270000- /O.CON.KMHX.BH.S.0004.000000T0000Z-190427T0000Z/ West Carteret-East Carteret-Ocracoke Island-Hatteras Island- 1129 AM EDT Fri Apr 26 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FROM CAPE HATTERAS TO BOGUE INLET... * HAZARDS...A high threat of rip currents, strong longshore current, and rough surf. * LOCATIONS...Area beaches from Bogue Inlet north to Cape Hatteras. * TIMING AND TIDES...The most likely time for strong rip currents will be a couple hours either side of low tide, which will occur around 8 AM and 8 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. Shore break occurs when waves break directly on the beach. The most common injuries with strong shore break are neck and back injuries, which most often occur when the powerful surf throws a swimmer or surfer head first into the bottom. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Apr 25, 2:47 PM EDT, 5 hours 53 minutes earlier.
Area forecast discussion, Apr 25, 2:47 PM EDT, 5 hours 53 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
247 PM EDT Thu Apr 25 2019
.SYNOPSIS...
A cold front will move through late Friday and Friday evening,
followed by high pressure for the weekend. Another front is
expected to move through the area late Sunday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 220 PM Thu...High clouds this evening will gradually lower
through the night as moisture profiles increase well ahead of a
cold front. Most of the night will remain mild and dry but
toward daybreak a few showers are possible especially over the
far southwest part of the area. With the increase in cloud
cover and light to moderate brz lows wl hold in the middle 60s
for a large part of the area, with some upr 60s coast.
&&
.SHORT TERM /FRIDAY/...
As of 220 PM Thu...A cold front and associated mid level
shortwave will approach the area Friday. Precipitable water
values increase to around 1.5 and will continue trend of high
chc pops developing in the morn with likely pops in the
afternoon. SPC now has the area outlooked in a Slight Risk for
svr weather, with the main threat damaging wind gusts. SB CAPE
values 1000 to 1500 J/kg, 0-6 km bulk shear increasing to 40-45
kt, and steep lapse rates support the threat of convection with
a few strong to severe storms possible during the afternoon. SW
winds will be breezy from mid morn on with highs most upr 70s to
around 80.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
As of 240 PM Thursday...After precipitation moves offshore late
Friday night, a mostly dry and warm period will follow for much
of the upcoming week.
Friday Night...Will maintain chance PoPs near the coast through
late Friday night before moving offshore early Saturday morning.
Decent CAA kicks in behind the front Saturday morning with lows
in most areas in the low/mid 50s.
Saturday through Thursday...Most of the latter half of the
weekend through the middle of next week will be characterized by
a quasi-stationary frontal boundary to our north over Virginia
with an east-west oriented area of high pressure ridging over
the eastern Carolinas from the Atlantic. A mid-level ridge will
build along the mid-Atlantic Monday through Wednesday keeping
precipitation north of the area and enabling temperatures to
warm from the 70s over the weekend to well into the 80s inland
Tuesday/Wednesday and lows to moderate into the 60s. A weak cold
front will being to approach the area by Thursday and have
continued previous forecast of slight chance of shower/tstms for
Thursday.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Short Term /through Fri/...
As of 1230 PM Thu...VFR conditions through most of tonight with
clouds increasing and grad lowering. Cigs will lower to 5000 ft
early Fri with cvrg of shra and tsra grad increasing thru the
morn into the aftn. Outside of convection expect cont VFR Fri
however there will be bouts of sub VFR when a shra/storm
crosses a terminal. SW winds will gust aoa 20 kts from mid morn
on Fri.
Long Term /Friday night through Tue/...
As of 245 PM Thursday...Would anticipate mostly VFR conditions
through the period. Showers/storms should be east of the TAF
sites by late Friday evening with surface and upper level
ridging building across the region into early next week.
&&
.MARINE...
Short Term /through Fri/...
As of 220 PM Thu...Mini surge of SW winds this evening will be
close to SCA lvls central wtrs. Since marginal and brief will
not issue headline and add gusts to 25 kt in text product. Winds
diminish a little overnight but still in 10 to 20 kt range with
3 to 5 foot seas. Winds increase Fri ahead of approaching cold
front with speeds reaching 20 to 30 kts in aftn. Will be close
to Gales for mainly central wtrs late but not slam dunk so will
cont with strong SCA. As winds ramp up seas will build to 6 to
10 feet by evening.
Long Term /Friday night through Tue/...
As of 245 PM Thursday...Gusty winds and rough seas will persist
Friday night and Saturday as cold front moves offshore. Seas
should drop below 6 feet by Saturday night. High pressure will
continue off the coast Sunday, with SW winds increasing to
15-20 kt, maybe some gusts to 25 kt ahead of another cold front
Sunday evening. A brief period of SCA conditions possible Sunday
evening. Increasing SW winds will allow seas to build to 3-5
ft. The cold front will push through Sunday night with winds
becoming NNE 10 to 20 kts. These winds will cont Mon with dir
becoming more E 15 kt or less later Mon as high pres to the N
begins to slide offshore. Seas 3-5 ft subsiding to 2-4 ft late
Mon.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory from 1 PM Friday to 10 AM EDT Saturday
for AMZ131-135-230-231.
Small Craft Advisory from 9 AM Friday to 1 PM EDT Saturday for
AMZ152-154.
Small Craft Advisory from 9 AM Friday to 11 AM EDT Saturday
for AMZ156-158.
Small Craft Advisory from 1 PM Friday to 1 PM EDT Saturday for
AMZ150.
&&
SYNOPSIS...MHX
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...CTC
AVIATION...RF/CTC
MARINE...RF/CTCHazardous weather outlook, Apr 25, 4:40 PM EDT, 4 hours before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 440 PM EDT Thu Apr 25 2019 NCZ195-196-199-204-205-262045- West Carteret-East Carteret-Coastal Onslow-Ocracoke Island- Hatteras Island- 440 PM EDT Thu Apr 25 2019 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated strong to severe thunderstorms with damaging wind gusts will be possible Friday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044>047-079>081-090>092-094-193-194-198-203-262045- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow-Northern Outer Banks- 440 PM EDT Thu Apr 25 2019 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated strong to severe thunderstorms with damaging wind gusts will be possible Friday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 3:02 AM EDT | Gale Warning | MHX | 19 hr | |
| Apr 26, 10:57 AM EDT | Special Weather Statement | MHX | Carteret, Pamlico | 63 min |
| Apr 26, 10:59 AM EDT | Special Marine Warning | MHX | 61 min | |
| Apr 26, 11:26 AM EDT | Special Weather Statement | MHX | Greene, Martin, Pitt | 64 min |
| Apr 26, 12:00 PM EDT | Special Marine Warning | MHX | 60 min | |
| Apr 26, 12:55 PM EDT | Special Marine Warning | MHX | 65 min | |
| Apr 26, 2:43 PM EDT | Special Weather Statement | MHX | Carteret | 32 min |
| Apr 26, 2:49 PM EDT | Special Marine Warning | MHX | 56 min | |
| Apr 26, 3:22 PM EDT | Special Marine Warning | MHX | 53 min | |
| Apr 26, 3:32 PM EDT | Special Weather Statement | MHX | Dare | 28 min |
| Apr 26, 4:55 PM EDT | Special Marine Warning | MHX | 50 min | |
| Apr 26, 5:00 PM EDT | Special Weather Statement | MHX | Martin | 45 min |
| Apr 26, 6:01 PM EDT | Special Weather Statement | MHX | Beaufort, Craven, Jones, Washington | 59 min |
Nearby
Beach Hazards Statements in North Carolina, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.